MAUDE Adverse Event Report: ALPHATEC SPINE, INC. SAFEOP; STIMULATOR, ELECTRICAL, EVOKED RESPONSE

ALPHATEC SPINE, INC. SAFEOP; STIMULATOR, ELECTRICAL, EVOKED RESPONSE
Model Number AIX11901
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Twitching (2172)
Date of Event 10/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The safeop unit returned to alphatec on 10/18/2022.Case logs were pulled and reviewed by the safeop engineering team.The system tried to end impedance test but started polling old electrode test repeatedly and calling the proceed button to appear.The case logs indicate the wi-fi connection dropped just before the table went into this error state.It is unknown if this correlated with the incident.The issue could not be duplicated during in-house testing of the unit.The root cause could not be determined.
 
Event or Problem Description
It was reported a patient underwent a single level l4-l5 lif procedure which involved a safeop unit.After the emg electrodes were connected there was spontaneous stimulating to the patient without any triggered emg being activated.The headbox to the unit was turned on and off multiple times.There was a rhythmic twitch in the patient's foot when the machine was on, but without the input of any triggered emg or ssep stimulus.This same twitch was not present when the headbox power was turned off.The surgeon aborted the case due to this incident.

Brand Name
SAFEOP
Common Device Name
STIMULATOR, ELECTRICAL, EVOKED RESPONSE
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
wesley channell
1950 camino vida roble
carlsbad, CA 92008
9014283693
MDR Report Key15810419
Report Number2027467-2022-00087
Device Sequence Number5747190
Product Code GWF
UDI-Device Identifier00190376330723
UDI-Public(01)00190376330723
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K182542
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberAIX11901
Device Catalogue NumberAIX11901
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2022
Initial Report FDA Received Date11/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown